Alert archive / Michigan / Beach Hazards Statements in 2020

Beach Hazards Statement 6, NWS Grand Rapids, MI

July 9, 20206 counties in Michigan

NWS Grand Rapids, MI issued this beach hazards statement at Jul 9, 2020, 10:03 PM EDT for 6 counties in Michigan. It took effect at Jul 10, 2020, 2:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jul 9, 2020, 10:03 PM EDT (02:03 UTC)
In effect from
Jul 10, 2020, 2:00 PM EDT
Expired
Jul 10, 2020, 11:32 PM EDT
In force
10 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Mason County, MI, Muskegon County, MI, Oceana County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 60 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.1 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2020-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 39 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2020-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
39 J/kg
Mixed-layer CIN
-227 J/kg
Mixed-layer LCL
1547 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

812 
WHUS43 KGRR 100203
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
1003 PM EDT Thu Jul 9 2020

MIZ050-056-064-071-101015-
/O.NEW.KGRR.BH.S.0006.200710T1800Z-200711T1200Z/
Muskegon-Ottawa-Allegan-Van Buren-
1003 PM EDT Thu Jul 9 2020

...BEACH HAZARDS STATEMENT IN EFFECT FROM FRIDAY AFTERNOON
THROUGH SATURDAY MORNING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Muskegon, Ottawa, Allegan and Van Buren counties.

* WHEN...From Friday afternoon through Saturday morning.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...The north side of north piers will be
  especially dangerous. This includes the pier at Holland State
  Park and the north beach in South Haven. Strong currents will
  occur near the piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

wdm
6 follow-up statements
877 
WHUS43 KGRR 100809
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
409 AM EDT Fri Jul 10 2020

MIZ037-043-101615-
/O.EXB.KGRR.BH.S.0006.200710T1800Z-200711T0400Z/
Mason-Oceana-
409 AM EDT Fri Jul 10 2020

...BEACH HAZARDS STATEMENT IN EFFECT FROM 2 PM EDT THIS AFTERNOON
THROUGH THIS EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason and Oceana counties.

* WHEN...From 2 PM EDT this afternoon through this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...The north side of north piers will be
  especially dangerous. This includes the pier at Stearns Park in
  Ludington and at Mears State Park in Pentwater. Strong currents
  will occur near the piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

MIZ050-056-064-071-101615-
/O.CON.KGRR.BH.S.0006.200710T1800Z-200711T1200Z/
Muskegon-Ottawa-Allegan-Van Buren-
409 AM EDT Fri Jul 10 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 PM EDT THIS
AFTERNOON THROUGH SATURDAY MORNING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Muskegon, Ottawa, Allegan and Van Buren counties.

* WHEN...From Friday afternoon through Saturday morning.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...The north side of north piers will be
  especially dangerous. This includes the pier at Muskegon State
  Park, Holland State Park, and North Beach in South Haven. 
  Strong currents will occur near the piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
060 
WHUS43 KGRR 101509
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
1109 AM EDT Fri Jul 10 2020

MIZ050-056-064-071-102315-
/O.CON.KGRR.BH.S.0006.200710T1800Z-200711T1200Z/
Muskegon-Ottawa-Allegan-Van Buren-
1109 AM EDT Fri Jul 10 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
MORNING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Muskegon, Ottawa, Allegan and Van Buren counties.

* WHEN...From Friday afternoon through Saturday morning.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

MIZ037-043-102315-
/O.CON.KGRR.BH.S.0006.200710T1800Z-200711T0400Z/
Mason-Oceana-
1109 AM EDT Fri Jul 10 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason and Oceana counties.

* WHEN...From 2 PM EDT this afternoon through this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
288 
WHUS43 KGRR 101938
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
338 PM EDT Fri Jul 10 2020

MIZ050-056-064-071-110345-
/O.CON.KGRR.BH.S.0006.000000T0000Z-200711T1200Z/
Muskegon-Ottawa-Allegan-Van Buren-
338 PM EDT Fri Jul 10 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
MORNING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Muskegon, Ottawa, Allegan and Van Buren counties.

* WHEN...through Saturday morning.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

MIZ037-043-110345-
/O.CON.KGRR.BH.S.0006.000000T0000Z-200711T0400Z/
Mason-Oceana-
338 PM EDT Fri Jul 10 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason and Oceana counties.

* WHEN...through this evening.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
335 
WHUS43 KGRR 102030
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
430 PM EDT Fri Jul 10 2020

MIZ050-056-064-071-110430-
/O.CON.KGRR.BH.S.0006.000000T0000Z-200711T1200Z/
Muskegon-Ottawa-Allegan-Van Buren-
430 PM EDT Fri Jul 10 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH SATURDAY
MORNING...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Ottawa, Allegan, Van Buren and Muskegon counties.

* WHEN...Through Saturday morning.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...The north side of north piers will be
  especially dangerous. This includes the pier at Muskegon State
  Park, Holland State Park, and North Beach in South Haven. 
  Strong currents will occur near the piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$

MIZ037-043-110400-
/O.CON.KGRR.BH.S.0006.000000T0000Z-200711T0400Z/
Mason-Oceana-
430 PM EDT Fri Jul 10 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Mason and Oceana counties.

* WHEN...Until midnight EDT tonight.

* IMPACTS...Strong currents can pull swimmers into deeper water 
  and high waves can sweep people off piers.

* ADDITIONAL DETAILS...The north side of north piers will be
  especially dangerous. This includes the pier at Stearns Park in
  Ludington and at Mears State Park in Pentwater. Strong currents
  will occur near the piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
933 
WHUS43 KGRR 110155
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
955 PM EDT Fri Jul 10 2020

MIZ037-043-110300-
/O.CAN.KGRR.BH.S.0006.000000T0000Z-200711T0400Z/
Mason-Oceana-
955 PM EDT Fri Jul 10 2020

...BEACH HAZARDS STATEMENT IS CANCELLED...

Winds and waves have diminished in areas north of Whitehall.

$$

MIZ050-056-064-071-111200-
/O.CON.KGRR.BH.S.0006.000000T0000Z-200711T1200Z/
Muskegon-Ottawa-Allegan-Van Buren-
955 PM EDT Fri Jul 10 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 AM EDT
SATURDAY...

* WHAT...High wave action, strong currents, and dangerous 
  swimming conditions expected. Piers may be heavily swamped by 
  waves.

* WHERE...Muskegon, Ottawa, Allegan and Van Buren counties.

* WHEN...Until 8 AM EDT Saturday.

* IMPACTS...Strong currents can pull swimmers into deeper water
  and high waves can sweep people off piers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions
and do not venture out on piers. Please check with your local
authorities on potential beach closures.

&&

$$
143 
WHUS43 KGRR 110332
CFWGRR

Coastal Hazard Message
National Weather Service Grand Rapids MI
1132 PM EDT Fri Jul 10 2020

MIZ050-056-064-071-110445-
/O.CAN.KGRR.BH.S.0006.000000T0000Z-200711T1200Z/
Muskegon-Ottawa-Allegan-Van Buren-
1132 PM EDT Fri Jul 10 2020

...BEACH HAZARDS STATEMENT IS CANCELLED...

Winds and waves have decreased and the Beach Hazards Statement is
no longer in effect.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 9, 7:58 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Jul 9, 7:58 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
758 PM EDT Thu Jul 9 2020

LATEST UPDATE...
Mesoscale Discussion/Aviation

.MESOSCALE DISCUSSION...
Issued at 755 PM EDT Thu Jul 9 2020

The combination of a shortwave, a sudo-warm front boundary
between I-94 and I-96, and a lake breeze convergence boundary set
off an area of training thunderstorms near Kent County late this
afternoon. That causes a very large outflow boundary, which as
for 735 pm, had reached the Lake Michigan shore on the west side
and to I-94 to the south. The area of convective development was
tied to the shortwave moving east, so now the genesis area is near
I-69. while there is still up to 3000 j/kg of surface based cape
south of the outflow boundary, the area of deep mid-level
subsidence between the departing shortwave and incoming
convection associated with the cold front and developing system
to our west should result in several hours of quiet weather over
most of the CWA.

It would seem to me the convection from the system will have a
hard time making it for far inland as the low level jet at 5 am
Friday is over mid Lake Michigan. Even so there is a fair amount
of instability around 1500 j/kg of MU cape, but only around 600
j/kg of surface based cape. Cape seems rather narrow too. So I do
believe thunderstorms are possible but would likely wait for the
low level jet to come onshore (close to sunrise). It would seem
the risk for severe storms overnight is rather low.

&&

.SYNOPSIS...
Issued at 326 PM EDT Thu Jul 9 2020

- Best chance for rain tonight and Friday

- Small chances for rain through Monday

- Heat builds again next week

&&

.DISCUSSION...(This evening through next Thursday)
Issued at 326 PM EDT Thu Jul 9 2020

-- Best chance for rain tonight and Friday --

Once again, we are seeing pop up showers and storms developing this
afternoon initially along the lake breeze. We are also seeing a
front/outflow boundary dropping south today, which is near a
Grayling/Cadillac/Ludington line as of 3 pm this afternoon. This is
helping to fire convection also. There remains little deep layer
shear this afternoon, so the storms are not moving much. This allows
for heavier downpours and localized minor flooding to be the main
threat this afternoon with precipitable water values around 2.00
inches.

We expect that this convection will diminish/move east of the area
toward sunset, giving the area a break for a few hours. However, we
will likely see another batch of showers and storms move in late
this evening and during the early overnight hours. This will be on
the edge of the nose of a low level jet nosing in ahead of the
system that will move through on Friday. The good thing with this
convection is that it will be moving through during the night time
hours, limiting the degree of surface based instability. This will
likely be on a diminishing trend as it comes in from WI and over
Lake Michigan.

What is left of this line will slowly progress through the area
through mid Friday afternoon with the main cold front. If this was a
little bit slower moving through, the storms could ramp up some with
some diurnal heating. Right now, it looks like the line would move
east of the U.S.-127 corridor toward 18z. This will likely not be
the end of showers and a few storms. The models are trying to show
some lingering rain in the deformation portion of the upper low that
closes off on its way through the region.

-- Small chances for rain through Monday --

As has been advertised, a little bit cooler air mass compared to the
last week will build in for the weekend and early next week. We
expect to see lower humidity with dew points dropping into the upper
50s, vs. the 70s we currently have. This is due to the fact that the
heat ridge will move out, and a broad upper trough will move over
the region.

NW flow aloft will bring a couple of weak short waves
through. Sat might stay dry with short wave ridging being in place
right behind the departing low. However, short wave troughs will be
possible Sunday and Monday. This will bring a small chance of
showers and storms in the afternoon, away from the stabilizing
effects of Lake Michigan.

-- Heat builds again next week --

The trough aloft that will be overhead this weekend, will push east
of the area by Tuesday. This will allow another upper ridge to build
over the area. This one will be a little different as the ridge axis
does not get stuck over the area. We will see temps get hot again,
and humidity levels increase. The difference will be that some lower
heights try to push a cold front in toward Thursday, which will
bring a chance of some rain by Thursday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 755 PM EDT Thu Jul 9 2020

The area of thunderstorms are moving out of our TAF sites as I
write this. The LAN and JXN taf sites will have a chance of
thunderstorms till around 02z. Otherwise it should be quiet at all
TAF sites till at least 06z or so. The area of convection ahead of
the cold front should have a hard time out-running the low level
jet, which does not make it our western CWA counties until around
12z. I would think we may see some dissipating convection make it
into the MKG and GRR TAF sites after 06z or so. The main area of
showers with the cold front will be in the 12z to 15z time frame
at our western TAF sites and more like 16z to 21z over our eastern
TAF sites.

Once the cold front comes through winds will shift to the north
and become gusty. There should be MVFR cigs and showers. This
will last around 6 hours at any one TAF site. Clearly behind this
will be after 00z Saturday.

&&

.MARINE...
Issued at 326 PM EDT Thu Jul 9 2020

Our main marine concern in the near term is the potential of a Small
Craft Advisory and Beach Hazards event for Friday. Winds will be
coming up a bit from the NW in the wake of the system Friday
afternoon. It looks like there is potential of some winds of 20+
knots. This is also a setup where winds and waves overperform with a
ridge building in from the west. We will evaluate this again at the
last minute to determine if we will hoist headlines or not.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...None.
LM...None.
&&

MESOSCALE...WDM
SYNOPSIS...NJJ
DISCUSSION...NJJ
AVIATION...WDM
MARINE...NJJ
Hazardous weather outlook, Jul 9, 4:00 AM EDT, 18 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Grand Rapids MI
400 AM EDT Thu Jul 9 2020

MIZ037>040-043>046-050>052-056>059-064>067-071>074-100800-
Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon-
Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton-
Ingham-Van Buren-Kalamazoo-Calhoun-Jackson-
400 AM EDT Thu Jul 9 2020

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Heat indices of 95 to 100 are expected again this afternoon.
Scattered thunderstorms could produce torrential downpours and
brief gusty winds, along with dangerous lightning strikes.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Scattered thunderstorms on Friday could produce heavy rainfall and
localized flooding. Isolated storms are also possible Saturday
through Monday, mainly inland from Lake Michigan in the afternoons.

Although less humid weather will move in for the weekend, heat and
humidity will return again by the middle of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ844>849-100800-
St Joseph to South Haven MI-South Haven to Holland MI-
Holland to Grand Haven MI-Grand Haven to Whitehall MI-
Whitehall to Pentwater MI-Pentwater to Manistee MI-
400 AM EDT Thu Jul 9 2020

This hazardous weather outlook is for portions of southwest Lower
Michigan.

.DAY ONE...Today and Tonight

Thunderstorms with gusty winds could impact lake Michigan after 8
PM this evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Thunderstorms are possible over Lake Michigan on Friday. Stronger
northerly winds behind a cold front are possible Friday night
and/or Saturday, which could lead to a period of hazardous
conditions for small craft and swimmers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Local storm report, Jul 9, 6:35 PM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
635 PM EDT THU JUL 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             2 N CUTLERVILLE         42.87N 85.66W
07/09/2020  M0.75 INCH       KENT               MI   PUBLIC

&&
Local storm report, Jul 9, 6:39 PM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
639 PM EDT THU JUL 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     HEAVY RAIN       2 NW SYLVESTER          43.56N 85.28W
07/09/2020  M1.36 INCH       MECOSTA            MI   PUBLIC

0531 PM     HEAVY RAIN       1 SSE RODNEY            43.66N 85.32W
07/09/2020  E1.39 INCH       MECOSTA            MI   PUBLIC

0625 PM     FLOOD            2 ESE WYOMING           42.89N 85.66W
07/09/2020                   KENT               MI   TRAINED SPOTTER

            PONDING OF WATER ALONG DIVISION WITH 8 TO 9
            INCHES AT DIVISION AND 43RD.

0600 PM     HAIL             1 NW CUTLERVILLE        42.85N 85.68W
07/09/2020  M0.50 INCH       KENT               MI   PUBLIC

0600 PM     HAIL             2 N CUTLERVILLE         42.87N 85.66W
07/09/2020  M0.75 INCH       KENT               MI   PUBLIC

0529 PM     HEAVY RAIN       3 ENE KENTWOOD          42.89N 85.55W
07/09/2020  E0.85 INCH       KENT               MI   NWS EMPLOYEE

0502 PM     HEAVY RAIN       3 SE ROCKFORD           43.09N 85.51W
07/09/2020  E3.11 INCH       KENT               MI   PUBLIC

0500 PM     HEAVY RAIN       3 WSW CANNONSBURG       43.04N 85.52W
07/09/2020  M1.57 INCH       KENT               MI   NWS EMPLOYEE

0450 PM     HEAVY RAIN       2 SSW COMSTOCK PARK     43.02N 85.70W
07/09/2020  E1.48 INCH       KENT               MI   TRAINED SPOTTER

0447 PM     HEAVY RAIN       4 E ROCKFORD            43.14N 85.48W
07/09/2020  M1.35 INCH       KENT               MI   PUBLIC

0445 PM     HEAVY RAIN       2 ENE BELMONT           43.09N 85.57W
07/09/2020  E2.87 INCH       KENT               MI   PUBLIC

0412 PM     TSTM WND DMG     2 NNW GRAND RAPIDS      42.99N 85.67W
07/09/2020                   KENT               MI   PUBLIC

            TREE DOWN AT COLFAX AND TAYLOR.

&&
Local storm report, Jul 9, 8:07 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
807 PM EDT THU JUL 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       3 ENE KENTWOOD          42.90N 85.55W
07/09/2020  M1.25 INCH       KENT               MI   CO-OP OBSERVER

            3 HOUR TOTAL. CO-OP STATION GRRM4. NWS GRAND
            RAPIDS.

&&

CAS
Local storm report, Jul 9, 8:30 PM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
830 PM EDT THU JUL 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     TSTM WND GST     2 SSW COMSTOCK PARK     43.01N 85.69W
07/09/2020  M38 MPH          KENT               MI   BROADCAST MEDIA

0700 PM     HEAVY RAIN       2 SSW COMSTOCK PARK     43.01N 85.69W
07/09/2020  E1.28 INCH       KENT               MI   BROADCAST MEDIA

            4 HOUR TOTAL. WZZM.

&&

CAS
Local storm report, Jul 9, 8:51 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
851 PM EDT THU JUL 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     TSTM WND DMG     BYRON CENTER            42.81N 85.72W
07/09/2020                   KENT               MI   PUBLIC

            MICROBURST. SPRUCE TREE SNAPPED. VINYL FENCE
            PANELS BLOWN OUT.

&&

CAS
Local storm report, Jul 9, 9:20 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
920 PM EDT THU JUL 9 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HEAVY RAIN       3 WSW CANNONSBURG       43.04N 85.53W
07/09/2020  M1.60 INCH       KENT               MI   NWS EMPLOYEE

0800 PM     HEAVY RAIN       2 W ADA                 42.95N 85.53W
07/09/2020  M1.78 INCH       KENT               MI   COCORAHS

&&

CAS

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 9:47 PM EDTSpecial Marine WarningGRR88 min
Jul 9, 10:00 PM EDTSmall Craft AdvisoryGRR26 hr
Jul 9, 11:01 PM EDTSpecial Marine WarningGRR59 min
Jul 10, 2:10 AM EDTSpecial Weather StatementGRRAllegan, Barry, Clare, Ionia, Isabella, Kalamazoo and 7 more80 min
Jul 10, 2:57 AM EDTSpecial Marine WarningGRR52 min
Jul 10, 4:17 AM EDTSpecial Weather StatementGRRAllegan, Barry, Clare, Ionia, Isabella, Kalamazoo and 7 more2 hr
Jul 10, 1:51 PM EDTSpecial Weather StatementGRRCalhoun, Clinton, Eaton, Ingham, Jackson4 hr

Nearby

Beach Hazards Statements in Michigan, 2020Every beach hazards statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.